Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes nausea while on Metformin?

FOR THE PAST COUPLE DAYS I HAVE BEEN VERY SICK AT MY STOMACH, BUT DO NOT THROW UP. I AM DIABETIC AND TAKE METFORMIN. I HAVE BEEN VERY TIRED ALSO FOR A WEEK. IT SEEMS LIKE THE ONLY THING I CAN DO IS MAKE SURE MY STOMACH DOES NT GET EMPTY. THANK YOU VERY MUCH.
Fri, 19 Jan 2018
Report Abuse
Addiction Medicine Specialist 's  Response
Gastrointestinal symptoms are the most common side effect seen with metformin. Although the drug company says it may get better with time, I have never seen that happen. Having less highs and lows iwth the medicine can be helpful. Taking it on a full stomach slows and steadies its absorption to make it more gradual. Taking the long acting version or lower doses more frequently on a full stomach also might help.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am taking 200mg of bupropin a day plus lithium twice a day. I also take Metformin 1000mg once a day. The last few months I have been experiencing...